MAUDE Adverse Event Report: ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 18W X 18L; STAPLE, FIXATION, BONE

ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 18W X 18L; STAPLE, FIXATION, BONE
Model Number SUPERMX NITI STAPLE W/ INSTRS, 18W X 18L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 it was reported by a facility representative via email that a post-market clinical study was performed for a clinical outcome of midfoot arthrodesis using the arthrex dynanite staple.On (b)(6) 2021, a patient underwent surgery in which two ar-8719mxds-1818 dynanite supermx nitinol staple was implanted.The patient presented with pain and is scheduled to undergo revision surgery on (b)(6) 2024.No further information has been reported.Additional information requested.
 
Additional Manufacturer Narrative
Additional information received on 5/22/2024: the facility representative made a mistake in the revision surgery.The patient underwent the original surgery on (b)(6) 2020.On (b)(6) 2021, the patient started to experience pain and swelling on the dorsal aspect of the midfoot, leading to a revision surgery on (b)(6) 2021.Both surgeries were performed by the same surgeon.Additional information received on 6/4/2024: during the revision surgery, there were no arthrex products explanted, or new ones implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
SUPERMX NITI STAPLE W/ INSTRS, 18W X 18L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19446923
Report Number1220246-2024-04693
Device Sequence Number12948554
Product Code JDR
UDI-Device Identifier00888867300880
UDI-Public00888867300880
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberSUPERMX NITI STAPLE W/ INSTRS, 18W X 18L
Device Catalogue NumberAR-8719MXDS-1818
Device Lot Number0028100802
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by ManufacturerNot provided
06/06/2025
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/20/2024
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown